Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

temp 102.6 for two days, idk what should i do? LONG sorry

DS is 9 mos. he has been sick for three weeks now, fever(on and off) runny nose, bad caugh, sneezing,.i took him to dr two weeks ago to see if he needed anything, well he had all those sympotms plus double ear infection, conjunctivitis. she put him on pennicilan and he was on it for a week before he got a terrible rash, all over, they thought it looked like either an allergic reaction to pennicilian, or it wasmeasles. she did a swab of his throat and sent it to the lab to see if it was measles. the lab messed up and didnt test it, so now we dont know if he can be on pennicilan or if it was measles..SO now he has a temp of 102.6 WITH tylonol and advil. it isnt coming down at all. i took him to the ER earlier and the temp was still 102.1(rectally) and it has been for three days streight, the bearly looked at him,didnt check for strep or anything.nothing, just said he prolly has a virus and said give tylonol/advil. idk now?

Answer Question
 
Anonymous

Asked by Anonymous at 4:56 AM on Feb. 25, 2009 in Babies (0-12 months)

Answers (3)
  • Take him back to your doctor.

    A temp of 102 doesn't usually warrant an ER visit, though. I know you're worried...but that's about all they will do and now he's been exposed to other things as well. (that doesn't mean he'll get anything else, though)

    Has the rash cleared since you stopped the penicilian? Did the doctor not have you go back in for another swab to check for measles? Is he having difficulty breathing, or just stuffy? Didn't they give you anything to use for the rash?

    If he was on the medication for a full week before he developed the rash, I'm leaning towards it being a viral rash of some sort...only based on my nieces IMMEDIATE reaction to penicilian when she took it one time. (One dose she had a reaction)

    Have they rechecked his ears yet? They always rechecked my son's ears a week later.
    TiccledBlue

    Answer by TiccledBlue at 5:22 AM on Feb. 25, 2009

  • Fever is the body's way of fighting infection. I never give tylenol unless the fever is above 103. By giving tylenol when there isn't a serious fever, you are stopping your LOs body from fighting the infection. Keep a track of fluid intake and how much he is peeing. No wet diapers in over 8 hours and fever together warrant medical attention.

    Go back, get rechecked for measles to set your mind at ease. FYI measles in itsself is usually not life threatening--it is the side effects (ie encyphillitus (sp?)) that you need to watch out for. Child is usually feverish for 2-3 days before spots appear. Spots usually start in the mouth and on the head, move down the trunk, and then finally the legs. (I just actualy researched a bit about measles). Measles from beginning to end takes 2-3 weeks to clear, I believe.

    Take him back to the Dr and insist on answers, if it sets your mind at ease. HTH feel better!!
    epoh

    Answer by epoh at 6:48 AM on Feb. 25, 2009

  • I would go back to the doctor just for some peace of mind.
    GraciesMommy25

    Answer by GraciesMommy25 at 10:38 AM on Feb. 25, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN